Hail, Vernon
- When
- August 24, 6:00 PM CST
- Where
- Vernon County, 0.69 mi S of Leesville
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 31.140, -93.270
Half dollar size hail was reported in Leesville. A few tree limbs were also reported.
A late summer cold front moved into the region with thunderstorms ahead of the boundary. Some of these storms became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A late summer cold front moved into the region with thunderstorms ahead of the boundary. Some of these storms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 24, 2:21 PM CST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
321 PM CDT MON AUG 24 2015
.DISCUSSION...
A STAGNANT AIR MASS WITH OFFSHORE FLOW OCCURRING THIS AFTERNOON AS
RIDGING FROM THE WEST AT THE SURFACE AND ALOFT PREVAILS. THIS HAS
ALLOWED AIR TEMPERATURES TO WARM INTO THE MID AND UPPER 90S.
ALSO...ABUNDANT LOW LEVEL GULF MOISTURE AND HIGH DEW POINT AIR HAS
POOLED ACROSS THE REGION AHEAD OF A SURFACE COLD FRONT LOCATED
FROM EXTREME NORTHEAST TEXAS...THROUGH NORTHERN LOUISIANA...INTO
CENTRAL MISSISSIPPI. THE COMBINATION OF THE TWO...HAS MADE FOR
QUITE A MUGGY DAY...WITH THE HEAT INDEX OR APPARENT TEMPERATURE
AROUND 107F FOR A MAJORITY...WITH ENOUGH SITES SOUTH OF THE
HIGHWAY 190 CORRIDOR BETWEEN 108F AND 111F...THAT A HEAT ADVISORY
WAS ISSUED...AND WILL CONTINUE UNTIL ABOUT 6 PM LOCAL. THE UPPER
LEVEL RIDGING AND SUBSIDENCE HAS CAPPED THE ATMOSPHERE
ENOUGH...THAT ONLY ISOLATED SHOWERS OR STORMS HAVE DEVELOPED OVER
THE NORTHERN ZONES...AND THAT ACTIVITY IS STRUGGLING TO MAINTAIN
ITSELF.
A DEEPENING UPPER LEVEL TROUGH OVER THE EASTERN U.S. AND AN
AMPLIFYING UPPER LEVEL RIDGE OVER THE SOUTHWEST U.S. WILL ALLOW
FOR A DEEPENING NORTHERLY FLOW OVER THE REGION FOR THE NEXT FEW
DAYS. THIS WILL HELP PUSH A COLD FRONT INTO THE FORECAST AREA
TONIGHT...AND INTO THE COASTAL WATERS BY TUESDAY AFTERNOON.
DEFINITELY ENOUGH GULF MOISTURE AROUND...SO FRONTAL LIFT IS STILL
EXPECTED TO GET A FEW SHOWERS AND STORMS GOING WITH THE FRONT...SO
WILL KEEP LOW END CHANCE AND SLIGHT CHANCE POPS THROUGH THE NIGHT
AND INTO MAINLY THE FIRST HALF OF TUESDAY.
HIGH PRESSURE FROM THE NORTHERN PLAINS WILL THEN BUILD DOWN BEHIND
THE COLD FRONT...PROVIDING A DRY CONTINENTAL AIR MASS THAT WILL
PREVAIL FOR THE REMAINDER OF THE WEEK...AND SOME NICE DAYS
WEATHER-WISE. COMFORTABLE AND CLEAR AT NIGHT...WITH LOW RELATIVE
HUMIDITY AND NO CHANCE FOR RAIN DURING THE DAYTIME.
THE SURFACE HIGH WILL MOVE OFF TO THE EAST BY THE WEEKEND...WITH A
GRADUAL INCREASE IN LOW LEVEL MOISTURE AND HUMIDITY VALUES.
RUA
&&
.MARINE...
WEAKENING HIGH PRESSURE LOCATED OVER THE LOWER TEXAS COAST THIS
AFTERNOON...HELPING TO PROVIDE MAINLY LIGHT OFFSHORE FLOW. A COLD
FRONT ACROSS NORTHERN LOUISIANA WILL MOVE TO THE SOUTH AND INTO
THE COASTAL WATERS EARLY TUESDAY...THEN MOVE THROUGH THE COASTAL
WATERS BY TUESDAY EVENING. THERE WILL BE A CHANCE FOR SCATTERED
SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. BEHIND THE FRONT FOR
TUESDAY NIGHT INTO WEDNESDAY...A MODERATE OFFSHORE FLOW WILL OCCUR
AS DRIER AIR MOVES OVER WARM GULF WATER TEMPERATURES.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 91 63 90 / 20 20 0 0
LCH 76 92 68 90 / 30 30 10 0
LFT 75 92 65 89 / 20 20 0 0
BPT 76 93 70 91 / 30 30 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR LAZ030>033-041>045-
052>055-073-074.
TX...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR TXZ201-215-216-261-
262.
GM...NONE.
&&
PUBLIC...07HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 337 AM CDT MON AUG 24 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 251200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 337 AM CDT MON AUG 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. MAX AFTERNOON HEAT INDEX VALUES OF 103 TO 108 CAN BE EXPECTED. SCATTERED AFTERNOON THUNDERSTORMS WILL ALSO OCCUR. GUSTY WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY WITH DRY CONDITIONS TUESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-251200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 337 AM CDT MON AUG 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY WITH SCATTERED THUNDERSTORMS POSSIBLE TONIGHT. GUSTY WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION. GUSTY WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
545 PM CDT MON AUG 24 2015
LAZ028-029-032-242330-
EVANGELINE LA-RAPIDES LA-AVOYELLES LA-
545 PM CDT MON AUG 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAPIDES...NORTH CENTRAL
EVANGELINE AND WESTERN AVOYELLES PARISHES UNTIL 630 PM CDT...
AT 543 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LECOMPTE...OR 8 MILES NORTHWEST OF CHENEYVILLE...MOVING SOUTH
AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...ALEXANDRIA INTERNATIONAL AIRPORT...BALL...
LECOMPTE...KOLIN...LIBUSE...KINGSVILLE...PARADISE...POLAND...TIOGA...
TIMBER TRAILS...WOODWORTH AND FOREST HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3144 9236 3103 9222 3096 9250 3139 9264
3142 9250
TIME...MOT...LOC 2243Z 337DEG 42KT 3112 9236
K. KUYPERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
610 PM CDT MON AUG 24 2015
LAZ027-030-031-TXZ260-250000-
ALLEN LA-BEAUREGARD LA-VERNON LA-NORTHERN NEWTON TX-
610 PM CDT MON AUG 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR VERNON...NORTH CENTRAL ALLEN...
NORTHEASTERN BEAUREGARD PARISHES IN SOUTHWESTERN LOUISIANA AND
NORTHEASTERN NEWTON COUNTIES UNTIL 700 PM CDT...
AT 609 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MANY TO NEAR
CRAVENS...AND MOVING SOUTH AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEESVILLE...ROSEPINE...ANACOCO...PITKIN...FORT POLK...TOLEDO BEND
DAM...BURKEVILLE...SLAGLE...DERIDDER...NEW LLANO...HORNBECK...
LACAMP...CRAVENS...STRINGTOWN...FULLERTON...KURTHWOOD...BURR FERRY...
SIMPSON...PICKERING AND EVANS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3121 9286 3085 9284 3088 9369 3117 9365
3118 9360 3117 9358 3118 9355 3123 9354
3124 9356 3128 9353 3128 9344 3136 9339
3137 9311
TIME...MOT...LOC 2309Z 356DEG 11KT 3154 9354 3101 9306
KK/TWHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
652 PM CDT MON AUG 24 2015
LAZ030-031-042-250045-
JEFFERSON DAVIS LA-ALLEN LA-BEAUREGARD LA-
652 PM CDT MON AUG 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR ALLEN...EASTERN BEAUREGARD AND
NORTHERN JEFFERSON DAVIS PARISHES UNTIL 745 PM CDT...
AT 651 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SUGARTOWN TO NEAR
HARMONY...AND MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KINDER...OBERLIN...ELTON...ELIZABETH...FENTON...REEVES...SUGARTOWN...
MITTIE...DRY CREEK...GRANT...BULLER...HARMONY...PINE ISLAND...
LEBLANC...TOPSY...HATHAWAY AND BUNDICK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3087 9278 3033 9265 3033 9302 3039 9302
3039 9311 3041 9314 3087 9318
TIME...MOT...LOC 2351Z 339DEG 5KT 3084 9297 3059 9298
K. KUYPERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
658 PM CDT MON AUG 24 2015
LAZ027-030-031-250045-
ALLEN LA-BEAUREGARD LA-VERNON LA-
658 PM CDT MON AUG 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERNON...NORTH
CENTRAL ALLEN...NORTHEASTERN BEAUREGARD AND SOUTHWESTERN RAPIDES
PARISHES UNTIL 745 PM CDT...
AT 657 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT POLK...MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEESVILLE...ROSEPINE...ELIZABETH...PITKIN...DE RIDDER...FORT POLK...
SUGARTOWN...GRANT...DERIDDER...NEW LLANO...CRAVENS...FULLERTON...
PICKERING AND BUNDICK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3123 9301 3101 9283 3089 9282 3089 9272
3083 9267 3072 9297 3076 9346 3113 9334
TIME...MOT...LOC 2357Z 334DEG 22KT 3103 9317
TWH/KKThe Ft Polk radar (KPOE), 28 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Half dollar size hail was reported in Leesville. A few tree limbs were also reported.
Large limbs were reported down in Rosepine from a passing storm.
A tree was downed onto Highway 26 near the the Beauregard Parish Line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592514, 592517, 592529.